A lot of Pain in the Butt!

by Anita
(Kent, UK)

Hi Joshua,


My husband has been suffering from the fallout from Levofloxacin for the last 4 weeks. Weirdly, it started with pain in both buttocks - the pain was right on the sit bones. Unfortunately, we didn't make the connection with the antibiotic so kept taking the pills. The pain then started down his hamstrings, making it painful to sit or drive. This was day 12 of the poison and realised this wasn't right and stopped them immediately. Now the pain is still in the butt (but only when seated) down the hamstring to the calf on the right leg. Sometimes both legs but not achilles. Have you come across this before?

I would also like to ask you about pain levels. He is hurting a great deal and I would normally say he has a high pain threshold. It's not sharp or burning - but deep, dull and unrelenting! The doctor has given him weekly Bu-Trans patches and been told to rest. He still needs to top-up at night with Ibrupofen or doesn't sleep. (Nearly had to go to A&E ). He is obviously stuck in a downward spiral and we don't know how to break it! We've been following your protocol of specific massage and ice massage plus supplements for two weeks now - is there anything else you can suggest to break the cycle?

I've been slowly increasing his magnesium - now up to 700mg daily, over 4 doses, plus applying mag oil topically and Epsom Salts baths twice a day. Also taking vit d3, multi, vit c, omega 3, and probiotic. (Getting vit d3 tested this week)

What do you feel about sports massage and or Physio in this instance?- we do know a couple of great therapists.

Thanks for the emails by the way - found yesterdays one (Rest and Relaxation) very interesting.

Regards Anita

Comments for A lot of Pain in the Butt!

Click here to add your own comments

Be Patient
by: Kerri Knox, RN- The Immune Queen!

Hi Anita,

My best advice for you is to be patient and follow the protocol. You've only just started and you need to give it more time to start working. You said that you just barely even got up to the higher doses of magnesium, and he may even need more for a while.

And since you don't know his vitamin d level yet, you might find it's EXTREMELY low and he'll need super high doses of it for a while. And as I say in the book, until his level is between 50 to 80 ng/ml, then his pain is assumed to be from vitamin d deficiency.

And you don't say if he's following the gluten free diet, has eliminated processed foods, eliminated vegetable oils, etc. All are VERY important to reduce inflammation and pain.

Is he doing the Methylcobalamin B12 and Alpha Lipoic Acid? His pain could possibly be sciatic nerve pain, rather than tendon pain, and the high dose Methylcobalamn B12 and Alpha Lipoic Acid help to calm nerves and could be helpful.

Also, you could increase the fish oil to even as high as 10 grams per day for a month or two and really try to bring any of the inflammation down that may be making things worse.

If you want to try physio and massage, there's no reason not to see if that might be helpful. If it is, then continue it and if it makes it worse, then wait before trying it again.



Kerri Knox, RN


Pain in the Butt
by: Anita

Thanks Kerri for the prompt reply and I will try to be patient!
We've been doing as above, apart from gluten free diet.
Thanks again for your advice.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to The Levaquin Tendonitis Protocol.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter